MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Pericardial Effusion (3271)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s weight unk.Patient''s ethnicity/race unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead, implanted for 254 months, and an ra and rv lead, implanted 15 months, due to bacteremia.The two leads implanted for 15 months pulled out with simple traction.Spectranetics lead locking devices (llds) were inserted into the older ra and rv leads to provide traction.Multiple spectranetics devices (14f glidelight laser sheath, medium visisheath dilator sheath, and 11f tightrail rotating dilator sheath) were used as the physician switched back and forth between the leads to attempt advancement through the vasculature.The patient''s blood pressure would periodically drop (treated with medication to stabilize blood pressure), and transesophageal echocardiography (tee) was monitored with no effusion detected.As the 11f tightrail (last device used) was removed from the body, the patient''s blood pressure dropped again, and a 1 cm pericardial effusion was detected on tee.Rescue efforts began immediately, including rescue balloon, chest compressions, bypass and sternotomy.A small superior vena cava (svc) perforation was discovered and successfully repaired.The leads were discovered to be heavily fibrosed on the lateral wall of the svc and had migrated partially extravascular; therefore, the surgeon believed the perforation was unavoidable.Both leads were removed by the surgeon post-sternotomy, and the patient survived the procedure.This report captures the 11f tightrail, the last device in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15964176
Report Number1721279-2022-00226
Device Sequence Number5574372
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)230730(10)FRK21G30A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21G30A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1388TC RA PACING LEAD IMPL. 254 MONTHS; ABBOTT 1388TC RV PACING LEAD IMPL. 254 MONTHS; MEDTRONIC 5076 RA PACING LEAD IMPL. 15 MONTHS; MEDTRONIC 5076 RV PACING LEAD IMPL. 15 MONTHS; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS MEDIUM VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale